Transfers and exchange-stability in two-sided matching problems

Lazarova, Emiliya ORCID:, Borm, Peter and Estévez-Fernández, Arantza (2016) Transfers and exchange-stability in two-sided matching problems. Theory and Decision, 81 (1). pp. 53-71. ISSN 0040-5833

[thumbnail of Lazarova et al]
PDF (Lazarova et al) - Published Version
Download (496kB) | Preview


In this paper we consider one-to-many matching problems where the preferences of the agents involved are represented by monetary reward functions. We characterize Pareto optimal matchings by means of contractual exchange stability and matchings of maximum total reward by means of compensational exchange stability. To conclude, we show that in going from an initial matching to a matching of maximum total reward, one can always provide a compensation schedule that will be ex-post stable in the sense that there will be no subset of agents who can all by deviation obtain a higher reward. The proof of this result uses the fact that the core of an associated compensation matching game with constraints is nonempty.

Item Type: Article
Additional Information: Open Access This article is distributed under the terms of the Creative Commons Attribution 4.0 International License (, which permits unrestricted use, distribution, and reproduction in any medium, provided you give appropriate credit to the original author(s) and the source, provide a link to the Creative Commons license, and indicate if changes were made.
Uncontrolled Keywords: matching,pareto optimal matching,contractual exchange stability,compensational stability ,compensation schedule
Faculty \ School: Faculty of Social Sciences > School of Economics
UEA Research Groups: Faculty of Social Sciences > Research Groups > Applied Econometrics And Finance
Faculty of Social Sciences > Research Groups > Economic Theory
Depositing User: Pure Connector
Date Deposited: 07 Jan 2016 13:02
Last Modified: 21 Oct 2022 02:35
DOI: 10.1007/s11238-015-9524-x

Actions (login required)

View Item View Item